Hey Yalinda, even the short time (5 weeks) I was on mtx I got some mouth sores. Definitely tell your rheumy about that--I think there's a mouthwash he can prescribe you if the mouth sores don't go away on their own. Mine went away after about a week or so. Your rheumy may also choose to up your folic acid, as that's supposed to minimize some side effects like mouth sores.
Let us know what you find out.
In my own limited understanding, mtx interrupts the folic acid pathways, thus depleting our system of folic acid. This leads to some of the (in my opinion) minor side effects of mtx. That's why we take folic acid along with mtx, and I don't know about your rheumy, but my rheumy gave me a prescription dose of folic acid because he feels the OTC folic acid is not strong enough. Even still, I only had to take 1 pill per day (not sure what the strength was). Despite taking the folic acid, though, I still got the mouth sores (one on the inside of my cheek and one right inside my lower lip). Never had them before in my life. If I go back on mtx, I'll make sure my rheumy knows about the sores. Perhaps if I increased the folic acid it might not happen again. I believe you can have too much of it in your system, though.